Thunderstorm Wind, Schuylkill
- When
- June 1, 3:13 PM EST
- Where
- Schuylkill County, Pottsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.667, -76.183
Thunderstorm winds knocked down trees in Pottsville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 1, 2:30 PM EST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 330 PM EDT THU JUN 1 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY/... SLOW MOVING COLD FRONT WILL PUSH THRU CENTRAL PA OVERNIGHT. PLENTY OF INSTABILITY AHEAD OF THIS FEATURE FOR TSTMS THIS EVENING. HOWEVER...SHEAR RELATIVELY WEAK...SO ANY SVR WX WILL BE ISOLATED WITH PULSE TYPE STORMS. WILL MAINTAIN FFA OVR MTNS N OF IPT AND LAUREL HIGHLANDS...WHERE 1HR FFG VALUES REMAIN BLW 1 INCH DUE TO HEAVY RAIN OF RECENT DAYS. BULK OF THE CONVECTION SHOULD HAVE DISSIPATED BY MIDNIGHT...SO HAVE LOWERED POPS CONSIDERABLY DURING THE EARLY FRI MORNING HOURS. WAVE OF LO PRES RIDING S OF PA ON FRIDAY WILL LIKELY SPREAD ANOTHER ROUND OF RAIN/THUNDER INTO SOUTHERN AND CENTRAL PA BY AFTN. SREF DATA SUGGESTS CAT POPS OVER THE SOUTH...CHC NORTH. AT THIS POINT...THE COOLER MAV TEMPS SEEM MORE REASONABLE GIVEN THE LIKELIHOOD OF CLDS/RAIN AND EASTERLY COMPONENT TO BLYR FLOW. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... TROFFING WILL DOMINATE THE UPPER FLOW PATTERN THIS PERIOD FOLLOWING THE BREAK DOWN OF THE UPPER RIDGE PRIOR TO THE START OF THIS PERIOD. THE SURFACE FRONT ASSOCIATED WITH THE INITIAL TROF AXIS SHOULD BE EXITING THE REGION BY FRIDAY NIGHT AND MOST OF THE RAIN AND THUNDERSTORM ACTIVITY WILL HAVE ENDED. AS NOTED THE OTHER DAY...GUIDANCE IS SHOWING A GOOD DEAL OF SHORTWAVE ENERGY REMAINING BEHIND THE INITIAL TROF. AN UPR LOW IS FORECAST TO CLOSE OFF OVER THE GREAT LAKES STATES SATURDAY MORNING AND DROP SOUTH THROUGH THE OHIO VALLEY AND INTO THE CAROLINAS BY TUESDAY. IT IS THEN FORECAST TO SLOWLY LIFT OUT THROUGH THE END OF THE PERIOD WITH ANOTHER CLOSED LOW MOVING INTO THE GREAT LAKES DURING THIS TIME. SO AFTER OUR FIRST TOUCH OF SUMMER HEAT THIS PAST WEEK...IT LOOKS AS THOUGH WE WILL BE HEADING INTO AN EXTENDED PERIOD OF BELOW NORMAL TEMPERATURES WITH POTENTIAL FOR AT LEAST SCATTERED SHOWER ACTIVITY EACH DAY. && .AVIATION... MUCH OF THE LATE AFTN/EVENING HOURS SHOULD BE IN VFR CATEGORY OVR CENTRAL PA. HOWEVER...SCT SHWRS/TSTMS WILL LOCALLY REDUCE CIGS/VIS. EXPECT BULK OF CONVECTION TO DIE DOWN LATE TONIGHT. HOWEVER...COOLING BYLR WILL RESULT IN DETERIORATING FLYING CONDITIONS IN FOG/LOW CIGS. EXPECT SOME LOCAL IFR CONDITIONS BTWN 09Z-13Z. LL MOISTURE SHOULD LIFT OUT BY MID AM...RESULTING IN GENERALLY MVFR CIGS BY MIDDAY FRIDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ037-041-042 UNTIL 6 AM FRIDAY. FLASH FLOOD WATCH FOR PAZ024-033 UNTIL 10 PM FRIDAY. && SHORT TERM...FITZGERALD LONG TERM...GARTNER AVIATION...FITZGERALD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1254 PM EDT THU JUN 1 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-021700- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1254 PM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOW MOVING COLD FRONT WILL PUSH SOUTHWARD INTO PENNSYLVANIA LATER TODAY...TRIGGERING MORE SHOWERS AND THUNDERSTORMS. LOCALLIZED FLASH FLOODING IS POSSIBLE DUE TO THE SLOW MOVING NATURE OF THESE STORMS. HOWEVER...THE GREATEST RISK WILL BE OVER THE LAUREL HIGHLANDS AND MOUNTAINS NORTH OF WILLIAMSPORT...WHERE HEAVY RAIN HAS FALLEN IN RECENT DAYS. IN ADDITION...A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL...ESPECIALLY SOUTH AND EAST OF WILLIAMSPORT...STATE COLLEGE AND ALTOONA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN AREA OF LOW PRESSURE WILL RIDE ALONG THE SLOW MOVING FRONTAL BOUNDARY ON FRIDAY...PRODUCING MORE RAIN OVER CENTRAL PENNSYLVANIA. FLOODING MAY BE POSSIBLE...ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVY RAIN IN THE LAST TWO OR THREE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. PLEASE CALL WITH REPORTS OF FLOODING OR SEVERE WEATHER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1238 PM EDT THU JUN 1 2006 PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-012245- POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1238 PM EDT THU JUN 1 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A SLOW MOVING COLD FRONT WILL PRESS SOUTHWARD INTO PENNSYLVANIA LATE TODAY...TRIGGERING SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL...ESPECIALLY SOUTH AND EAST OF WILLIAMSPORT...STATE COLLEGE AND ALTOONA. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 330 PM EDT THU JUN 1 2006 PAZ058-012030- SCHUYLKILL- 330 PM EDT THU JUN 1 2006 ...SCATTERED STRONG THUNDERSTORMS WILL AFFECT SCHUYLKILL COUNTY THROUGH 430 PM EDT.. AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 3 STRONG THUNDERSTORMS...ONE ABOUT 5 MILES SOUTH OF HAZLETON...THE SECOND 5 MILES WEST OF SCHUYLKILL HAVEN...AND A THIRD JUST TO THE NORTHWEST OF ROUGH AND READY. THE STORMS WERE MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR NEW PHILADELPHIA AROUND 335 PM...HOMETOWN AROUND 340 PM...SCHUYLKILL HAVEN AROUND 345 PM...TAMAQUA...ORWIGSBURG...LANDINGVILLE...COALDALE AROUND 355 PM AND NEW RINGGOLD AROUND 410 PM...AND BETWEEN JOE ZERBY AIRPORT AND TREMONT AROUND 425 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE ROAD 61...STATE ROAD 309. A 15 MINUTE PERIOD OF HEAVY RAIN WILL FALL FROM THESE STORMS...AND MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. ALSO EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 401 PM EDT THU JUN 1 2006 PAZ006-010>012-037-012130- CAMERON-ELK-NORTHERN CLINTON-POTTER-TIOGA- 401 PM EDT THU JUN 1 2006 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE COUNTIES OF CAMERON...CLINTON...ELK...POTTER AND TIOGA THROUGH 530 PM EDT... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GENESEE...SOUTH TO AUSTIN...TO EMPORIUM...ST. MARYS AND 9 MILES SOUTH OF RIDGWAY. THE STORMS WERE MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR GENESEE...TRUMAN AROUND 410 PM...CHERRY SPRINGS STATE PARK AROUND 415 PM...DENTON HILL STATE PARK AROUND 420 PM...WHARTON AROUND 425 PM...LYMAN RUN STATE PARK AND CAMERON ROUND 430 PM AND ULYSSES AND BENEZETTE AROUND 435 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD 120...STATE ROAD 255...STATE ROAD 449. VERY HEAVY RAIN OF UP TO ONE INCH IN 30 MINUTES WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT...DANGEROUS LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
The State College radar (KCCX), 156 km away, was scanning. The volume nearest the first event began at 20:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees in Pottsville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518962.